5 doctors weighed in:

Can a heroin overdose cause acute respiratory distress syndrome (areds)?

5 doctors weighed in
2 doctors agree

In brief: YES

Yes will cause ards.

In brief: YES

Yes will cause ards.
Dr. Addagada Rao
Dr. Addagada Rao
Thank
Samyukta Mullangi
Dermatology
2 doctors agree

In brief: Toxins

Some of the direct injury risk factors for ARDS are aspiration, pneumonia, near-drowning, toxic inhalation and lung contusion.
If a dose of heroin is large enough to depress breathing and cause GI spasms, it is possible that aspiration insult might occur and lead to ards.

In brief: Toxins

Some of the direct injury risk factors for ARDS are aspiration, pneumonia, near-drowning, toxic inhalation and lung contusion.
If a dose of heroin is large enough to depress breathing and cause GI spasms, it is possible that aspiration insult might occur and lead to ards.
Samyukta Mullangi
Samyukta Mullangi
Answer assisted by Samyukta Mullangi, Medical Student
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
24 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors